It is currently Sat Aug 19, 2017 10:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Sleepy On Suboxone
PostPosted: Sat Sep 14, 2013 8:12 pm 
Offline
New Poster
New Poster

Joined: Sat Sep 14, 2013 7:36 pm
Posts: 1
Hi I found this site today and I have read a lot of the posts here and I am really inspired by all of your efforts to help each other and get the knowledge out there for everyone whether they are just looking into it or on there way off of suboxone This is a great find for me in my life at the moment , ill explain .
I've been on subs for a lil over 3 yrs with 31 months of actually being clean , and at first I was on 32mgs a day 4 x a day and I had a lot of energy but still found myself tired more than I could understand , I had been given a seizure med that was knocking me out all day long and I've been off that safely for about 1 n half years , but at some point I went down to 24 mgs a day and was fine than after awhile I noticed that tired nodded out feeling and out of fear of going down ( ive never done a true taper just been forced at times to take less and I do get depressed pretty bad . I want to get off this medication so im not tired all the time I feel like life is passing by and this isn't what I want my life to be like .
I am definitely thinking of going down from 24mg ( 3x a day ) somehow down to 16 (this is what im up for at the moment until I get to that point of being there ) so if anyone has had a the sedative effects and/or has went down to 16 from 24 within a decent time ( I don't want to go down a 1/10 of a mg quite yet Id like to get as low as I can and then do a slower taper cause im not sure how long ill be able to stay on maybe 3 more months I cant say right now but it looks like about 3 months is the timeframe ill have with $$$ issues etc..
thanks for listening and I'm looking forward to your feedback thanks , LostAngel


Top
 Profile  
 
 Post subject: Re: Sleepy On Suboxone
PostPosted: Sat Sep 14, 2013 9:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey LostAngel,

Tiredness is a pretty common complaint with the higher doses. Being at 24 mg...believe it or not, you can probably drop to 16 without much trouble. The depression at lower doses may be because you never gave yourself enough time on that dose to stableize. With the ceiling effect of suboxone, you aren't feeling any doses higher than say 8-10mg. Anything above that is just stacking in your system.

If you haven't heard of the ceiling I'll try to explain it. When you take a dose of suboxone it is going straight to your opiate receptors and filling them up. Once you reach the ceiling dose, your receptors are full. Anything you take above that ceiling dose is kind of just wasted. It may increase side effects, but it's not going to your receptors, which is where we want it to go to eliminate craving and WD. I like to say it's kind of like filling a bucket with water, once the bucket is full it won't hold anymore water. If you try to add more it just runs out onto the ground, it may make the ground around it soggy and wet, but it won't hold in the bucket.

The good news about this is that you can probably drop to 16mg very quickly and not feel a difference. In fact, you could most likely go down to 8mg before you start to feel any physical change at all. Well, you will probably notice a decrease in side effects, but not in feeling physically bad. The big thing is the mental aspect of it. Your brain is used to you pumping those things in 3x a day, and when you drop it's going to trick you into thinking you need more. You have to find a way to push through that and get stable. It won't take long, if your ready.

Check out this thread from one of our members.
trouble-tapering-from-suboxone-request-help-please-t8787.html
She went from 24mg per day down to 2mg with very little trouble. She then tapered slowly, and she is now I think 12 days clean. It will be a good, inspiring read for you!

What I would do is starting tomorrow drop on down to that 16mg dose, and start stockpiling your extra subs. If you are only going to have insurance coverage for 3 months, I wouldn't tell the doctor that I'm not taking all my meds. Just let him keep prescribing them and you can save them for when your insurance runs out.

I know this whole thing is scary. I've been there, but it is doable if you want it bad enough!

I wish you the best of luck! And, welcome to the forum!

Qhorsegal2

Moderator

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
 Post subject: Re: Sleepy On Suboxone
PostPosted: Sun Sep 15, 2013 2:22 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Sep 03, 2013 3:11 pm
Posts: 119
qhorsegal2 wrote:
Hey LostAngel,

Tiredness is a pretty common complaint with the higher doses. Being at 24 mg...believe it or not, you can probably drop to 16 without much trouble. The depression at lower doses may be because you never gave yourself enough time on that dose to stableize. With the ceiling effect of suboxone, you aren't feeling any doses higher than say 8-10mg. Anything above that is just stacking in your system.

If you haven't heard of the ceiling I'll try to explain it. When you take a dose of suboxone it is going straight to your opiate receptors and filling them up. Once you reach the ceiling dose, your receptors are full. Anything you take above that ceiling dose is kind of just wasted. It may increase side effects, but it's not going to your receptors, which is where we want it to go to eliminate craving and WD. I like to say it's kind of like filling a bucket with water, once the bucket is full it won't hold anymore water. If you try to add more it just runs out onto the ground, it may make the ground around it soggy and wet, but it won't hold in the bucket.

The good news about this is that you can probably drop to 16mg very quickly and not feel a difference. In fact, you could most likely go down to 8mg before you start to feel any physical change at all. Well, you will probably notice a decrease in side effects, but not in feeling physically bad. The big thing is the mental aspect of it. Your brain is used to you pumping those things in 3x a day, and when you drop it's going to trick you into thinking you need more. You have to find a way to push through that and get stable. It won't take long, if your ready.

Check out this thread from one of our members.
trouble-tapering-from-suboxone-request-help-please-t8787.html
She went from 24mg per day down to 2mg with very little trouble. She then tapered slowly, and she is now I think 12 days clean. It will be a good, inspiring read for you!

What I would do is starting tomorrow drop on down to that 16mg dose, and start stockpiling your extra subs. If you are only going to have insurance coverage for 3 months, I wouldn't tell the doctor that I'm not taking all my meds. Just let him keep prescribing them and you can save them for when your insurance runs out.

I know this whole thing is scary. I've been there, but it is doable if you want it bad enough!

I wish you the best of luck! And, welcome to the forum!

Qhorsegal2

Moderator


Great advice! I so wished I had been on this forum earlier in my treatment. I wish I had a stockpile!

_________________
"Never feed him a lot. Never more than a spot! Or something may happen. You never know what!"


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Sleepy On Suboxone
PostPosted: Mon Sep 16, 2013 9:06 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Welcome to our recovery forum!

You might just find out that tapering down isn't hard at all. Some have trouble and some don't. I'm one of those who don't. Like you, I was put on 24 mg's to start. Went to 16 in less than a month with no effects. Then cut that in ½ and still didn't feel any negative effects. And even after going down to 8 mg's I still felt that tiredness come on later in the day. So down I went until I was at 1 mg. You know what? It still made me a little bit sleepy even at that low dose. A lot of it may be that I've always been a person who will take a short nap in the afternoon if possible. Overall, I felt really good at 1 mg. I'm back up to 6 mg's but that is a story for another day.

Try it. You can always go back up.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Re: Sleepy On Suboxone
PostPosted: Wed Sep 18, 2013 12:09 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 21, 2013 4:56 pm
Posts: 96
It's pretty mental..the fear of WD (with me anyway). When I would run short (which was every. Single. Month. Damnit lol) I wouldn't notice any change at 2/4mg rather than my usual 8-16mg...I did notice I slept waaaayyy too much on it though and that didn't really change until I stopped taking it altogether. I was definitely less lethargic at lower doses but the desire to sleep all day was still there...


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group